Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Feeling pain in the index finger. Poke with a foreign body. Took tetanus injection. Taking Cifran. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
Sometimes back I got my random blood sugar tested by a hospital attendant. I used to feel pain in that area (index finger) for quite sometime. I thought it might be some minute glass piece or some foreign body got inside and using a pin pricked that hole and removed a drop of blood in order to remove the foreign body. But from that day the finger started bleeding now and then. When I contacted the office doctor he suspected the pin / needle used would have contained some foreign body and as advised by him I took one Titanus Injection and now taking Cifran 500mg twice a day. But still the blood flow has not completely stopped. Suddenly it starts and continues for while. Though the total qty of blood loss is not high, my question is why it do not heal. Normally when a blood is taken for testing random sugar within few minutes there is no trace of the puncture made. Kindly advise the remedy.
Posted Sun, 29 Sep 2013 in Skin Hair and Nails
Answered by Dr. Raju A.T 10 hours later
Brief Answer:
Need blood tests for evaluation

Detailed Answer:

Thanks for your query.

Usually the blood clots and forma a plug at the puncture site to prevent any further blood loss. If there is frequent seepage of blood from the puncture wound it means that there is problem in the clotting mechanism.

I suggest you to get evaluated for such blood dyscrasis. I recommend you to get tests like PT(prothrombin time), APTT(activated partial thromboplastin time), INR, Platelet count( International Normalized Ratio) which will identify any blood clotting defects.

Its good that you have taken Tetnus shot and are on antibiotic course, do continue the same.

Hope, I answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor